West Roxbury, MA
A female asked:
Prescribed prednisone for asthma/laryngitis. 4 day dose: 40mg on day 1, then 30, 20mg, and 10mg. i am very worried about side effects. should i be?
2 doctor answers • 2 doctors weighed in
A Verified Doctoranswered
Family Medicine 49 years experience
NO: This is an appropriate taper. Some side effects may be nervousness or insomnia. possible gastritis. Always take this medicine on a full stomach.
854 viewsAnswered >2 years ago
Dr. James Fergusonanswered
Pediatrics 48 years experience
Common dosing: Short term treatment with a tapering dose of an anti-inflammatory steroid is a common practice. Any med strong enough to do good could produce uncomfortable side effects.With this treatment, the more common side effect would be an increase in appetite or steroid "rage", where you get cranky,which all fades as the med stops. You must decide if the SE's are worse than the problem.I would ignore them
854 viewsReviewed >2 years ago
Last updated Dec 20, 2016
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.